MAUDE Adverse Event Report: ENCORE MEDICAL L.P EMPOWR VVC KNEE; EMPOWR VVC KNEETM TIBIAL INSERT, SIZE 4, 14MM

ENCORE MEDICAL L.P EMPOWR VVC KNEE; EMPOWR VVC KNEETM TIBIAL INSERT, SIZE 4, 14MM
Model Number 346-14-704
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - infection, did a washout and changed replaced poly.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as an infection.The previous surgery and the surgery detailed in this event occurred 6 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at hospital and not made available to djo surgical for examination.A review of the device history record (dhr) shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There was no non-conforming material report (ncmr) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to an infection.There were no findings during this evaluation that indicate the reported device was the source or had a direct connection with the patient's infection.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the possible infection or inhibited the patient's immune system.There are multiple factors that may contribute to an infection that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.

Brand Name
EMPOWR VVC KNEE
Common Device Name
EMPOWR VVC KNEETM TIBIAL INSERT, SIZE 4, 14MM
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd.
austin,tx 78758-5445
MDR Report Key11821574
Report Number1644408-2021-00424
Device Sequence Number2878554
Product Code JWH
UDI-Device Identifier00190446269953
UDI-Public(01)00190446269953
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180930
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/03/2024
Device Model Number346-14-704
Device Catalogue Number346-14-704
Device Lot Number446V1007
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/20/2021
Supplement Date Received by Manufacturer05/18/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR